Alert archive / Kansas / Freeze Warnings in 2020

Freeze Warning 2, NWS Dodge City, KS

October 22, 202022 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 22, 2020, 4:26 AM CDT for 22 counties in Kansas. It took effect at Oct 23, 2020, 5:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2020, 4:26 AM CDT (09:26 UTC)
In effect from
Oct 23, 2020, 5:00 AM CDT
Expired
Oct 23, 2020, 8:44 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS
All 22 counties

Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS73 KDDC 220926
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
426 AM CDT Thu Oct 22 2020

KSZ043>046-064-065-079-222100-
/O.CAN.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/
/O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
/O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Edwards-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Jetmore, Hanston, Larned, Kinsley, 
and Lewis
426 AM CDT Thu Oct 22 2020

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Scott, Lane, Ness, Rush, Hodgeman, Pawnee and Edwards 
  Counties.

* WHEN...From 5 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ066-080-081-221030-
/O.CAN.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/
Stafford-Kiowa-Pratt-
Including the cities of St. John, Stafford, Macksville, 
Greensburg, Haviland, and Pratt
426 AM CDT Thu Oct 22 2020

...DENSE FOG ADVISORY IS CANCELLED...

Visibilities have improved across the area.

$$

KSZ030-031-222100-
/O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
/O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
/O.CON.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/
Trego-Ellis-
Including the cities of Wakeeney, Pfeifer, and Hays
426 AM CDT Thu Oct 22 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Dense Fog Advisory, visibility one 
  quarter to one half mile in dense fog.

* WHERE...Trego and Ellis Counties.

* WHEN...For the Freeze Warning, from 5 AM to 9 AM CDT Friday. 
  For the Dense Fog Advisory, until 8 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ061>063-074>078-084>086-222100-
/O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
/O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton-
Stevens-Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Elkhart, Hugoton, and Liberal
426 AM CDT Thu Oct 22 2020 /326 AM MDT Thu Oct 22 2020/

...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of southwest Kansas.

* WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ087-088-222100-
/O.CON.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
Meade-Clark-
Including the cities of Meade, Plains City, Fowler, Ashland, 
and Minneola
426 AM CDT Thu Oct 22 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Clark and Meade Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
500 
WWUS73 KDDC 221230
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
730 AM CDT Thu Oct 22 2020

KSZ030-031-222030-
/O.EXP.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/
/O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pfeifer, and Hays
730 AM CDT Thu Oct 22 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Ellis and Trego Counties.

* WHEN...From 5 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ043>046-061>065-074>079-084>086-222030-
/O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Elkhart, Hugoton, and Liberal
730 AM CDT Thu Oct 22 2020 /630 AM MDT Thu Oct 22 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ087-088-222030-
/O.CON.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
Meade-Clark-
Including the cities of Meade, Plains City, Fowler, Ashland, 
and Minneola
730 AM CDT Thu Oct 22 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Clark and Meade Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
055 
WWUS73 KDDC 222010
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
310 PM CDT Thu Oct 22 2020

KSZ087-088-230900-
/O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/
/O.EXA.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Meade-Clark-
Including the cities of Meade, Plains City, Fowler, Ashland, 
and Minneola
310 PM CDT Thu Oct 22 2020

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Meade and Clark Counties.

* WHEN...From 5 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ030-031-043>046-061>065-074>079-084>086-230900-
/O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens-
Seward-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Elkhart, Hugoton, and Liberal
310 PM CDT Thu Oct 22 2020 /210 PM MDT Thu Oct 22 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ066-080-081-089-090-230900-
/O.NEW.KDDC.FZ.A.0003.201024T0600Z-201024T1500Z/
Stafford-Kiowa-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, 
Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
310 PM CDT Thu Oct 22 2020

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...Stafford, Kiowa, Pratt, Comanche and Barber Counties.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
895 
WWUS73 KDDC 230858
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
358 AM CDT Fri Oct 23 2020

KSZ030-031-045-046-063>065-074>079-084>088-232100-
/O.NEW.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/
/O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Trego-Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Stanton-Grant-
Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
La Crosse, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, and Minneola
358 AM CDT Fri Oct 23 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 28 expected. For the second Freeze Warning, a hard
  freeze is expected with temperatures falling to as low as 25
  degrees.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...For the first Freeze Warning, until 9 AM CDT this 
  morning. For the second Freeze Warning, from 1 AM to 10 AM CDT 
  Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ066-080-081-089-090-232100-
/O.UPG.KDDC.FZ.A.0003.201024T0600Z-201024T1500Z/
/O.NEW.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/
Stafford-Kiowa-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, 
Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
358 AM CDT Fri Oct 23 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY...

* WHAT...A hard freeze with sub-freezing temperatures as low as 
  26 expected.

* WHERE...Stafford, Kiowa, Pratt, Comanche and Barber Counties.

* WHEN...From 1 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ043-044-061-062-231400-
/O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/
Scott-Lane-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, and Deerfield
358 AM CDT Fri Oct 23 2020 /258 AM MDT Fri Oct 23 2020/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Scott, Hamilton, Lane and Kearny Counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL CONSIDERATION...If a hard freeze does not occur this
  morning, another freeze warning will be issued for tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
916 
WWUS73 KDDC 231344
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
844 AM CDT Fri Oct 23 2020

KSZ030-031-045-046-063>065-074>079-084>088-241400-
/O.CAN.KDDC.FZ.W.0002.000000T0000Z-201023T1400Z/
/O.CON.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/
Trego-Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Stanton-Grant-
Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
La Crosse, Garden City, Jetmore, Hanston, Larned, Johnson City, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, and Minneola
844 AM CDT Fri Oct 23 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 1 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ043-044-061-062-241400-
/O.CAN.KDDC.FZ.W.0002.000000T0000Z-201023T1400Z/
/O.EXA.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/
Scott-Lane-Hamilton-Kearny-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, and Deerfield
844 AM CDT Fri Oct 23 2020 /744 AM MDT Fri Oct 23 2020/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ SATURDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 24 expected.

* WHERE...Scott, Lane, Hamilton and Kearny Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ 
  Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


* ADDITIONAL CONSIDERATION...If a hard freeze does not occur 
  this morning, another freeze warning will be issued for 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ066-080-081-089-090-241400-
/O.CON.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/
Stafford-Kiowa-Pratt-Comanche-Barber-
Including the cities of St. John, Stafford, Macksville, 
Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, 
Protection, Medicine Lodge, and Kiowa
844 AM CDT Fri Oct 23 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Stafford, Comanche, Kiowa, Pratt and Barber Counties.

* WHEN...From 1 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 22, 4:15 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 22, 4:15 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
415 AM CDT Thu Oct 22 2020

...Updated short term, long term and fire weather discussion...

.SHORT TERM...(Today and tonight)
Issued at 415 AM CDT Thu Oct 22 2020

Satellite imagery and surface observations are showing the warm
front moving northward across central and southwest Kansas early
this morning. The dense fog that was widespread earlier tonight
has diminished over all but the far northern counties where
AWOS reports and KDOT webcams continued low visibility along I-70.
The fog in that area should at least be thinning out by sunrise.

The main forecast challenge for today continues to be high
temperatures as another cold front will be plunging south through
the area by this afternoon. The latest mesoscale model output
brings the front into the northwestern sections of the forecast
area by early afternoon and then through the Garden City/Dodge
City area by around 3 pm and through the Elkhart/Liberal area by
5 pm. Have bumped up temperatures along the Oklahoma border a
few more degrees into the mid/upper 80s given that the warm front
is already north of there. Farther north, locations along I-70 may
struggle today depending on how quickly clouds diminish in that
area, or if they diminish at all. At any rate, temperatures will
be falling back into the upper 50s and 60s north of the front.

The models show a strong pressure gradient immediately behind the
front which will result in a period of strong/gusty winds in the
25 to 35 mph range with 40-50 mph gusts for a few hours into the
early evening. The strong gusty winds will likely cause some blowing
dust. This does not look like a widespread blowing dust/low visibility
event but will keep a mention of patchy blowing dust in the forecast.

Strong cold air advection is indicated by the models with 850 mb
temperatures dropping to around -5 to -6 deg C across western sections
of the forecast area by Friday morning. A good part of the area
should see temperatures dropping to around or a few degrees below
freezing by sunrise Friday. Have upgraded nearly all of the Freeze
Watch to a Freeze Warning except for a few counties along the
Oklahoma border where somewhat warmer low level temperatures and
some lingering cloud cover are expected.

.LONG TERM...(Friday through Wednesday)
Issued at 415 AM CDT Thu Oct 22 2020

Strong low level cold advections will keep northerly winds gusty
into the day Friday before the low level high pressure ridge axis
begins to slide east into the northern and central Plains. Chilly
air and lighter winds Friday night could result in widespread low
temperatures in the mid/upper 20s and another Freeze Watch/Warning
may well be warranted.

The models continue to show a deep upper trough digging into the
northern and western states this weekend into early next week.
This system will bring even colder temperatures along with a
chance for snow to the central High Plains early the next storm
system The next storm system from around Sunday night through
Tuesday. There has been a lot of run to run variability with the
details on how this system evolves so pinpointing any details
regarding snow accumulation are fairly uncertain at this point.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1226 AM CDT Thu Oct 22 2020

A warm front was moving steadily north into the KS/OK border area
at midnight. North of the front, visibilities are starting to improve
from south to north across southwest Kansas and the southwest Kansas
terminals should be VFR before 12z. Hays should become VFR during
the morning hours but there is more uncertainty on whether the low
cigs/vsbys will clear that area. By afternoon, a strong cold front
will push south through central and southwest Kansas with strong
north winds developing behind the front. Some MVFR vsbys in blowing
dust will be possible especially over southwest Kansas.

&&

.FIRE WEATHER...
Issued at 415 PM CDT Wed Oct 21 2020

Far southwestern Kansas could see elevated to near critical fire
weather conditions this afternoon as temperatures warm into the
80s and humidity levels fall into the 10 to 15 percent range.
Winds may not be strong enough to warrant a Red Flag Warning
before much cooler air and increasing relative humidity develops
behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  79  31  45  27 /  10  10   0   0
GCK  72  29  43  26 /   0   0   0   0
EHA  85  28  46  29 /   0   0   0   0
LBL  87  29  47  26 /   0   0   0   0
HYS  66  31  43  24 /  10  10   0   0
P28  84  37  49  29 /  30  40   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/
Friday for KSZ030-031-043>046-061>065-074>079-084>086.

Dense Fog Advisory until 8 AM CDT this morning for KSZ030-031-
043>046-064>066-079>081.

Freeze Watch from late tonight through Friday morning for KSZ087-
088.

&&

SHORT TERM...Gerard
LONG TERM...Gerard
AVIATION...Gerard
FIRE WEATHER...Gerard
Hazardous weather outlook, Oct 21, 5:20 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
520 AM CDT Wed Oct 21 2020

KSZ030-031-043>046-061>066-074>081-084>090-221030-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
520 AM CDT Wed Oct 21 2020 /420 AM MDT Wed Oct 21 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------
Two significant arctic air events will unfold across western Kansas
through early next week. The first front will move south late
Thursday. Near-critical fire weather condition may develop ahead of
the front across far southwest Kansas Thursday afternoon. A killing
freeze is expected to occur either Friday morning or Saturday morning
as lows are forecast to be in the upper 20s each night across portions
of southwest Kansas, especially west of a Liberal to Hays line.
A more significant arctic air outbreak is forecast Sunday into early
next week, with winter precipitation possible Monday.

Days 2-7 Hazards
----------------
* Thursday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk
  - Fire weather: Significant risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk

* Saturday
  - Non thunderstorm wind: Limited risk
  - Freeze: Significant risk
  - Fire weather: Elevated risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk

* Monday
  - Freeze: Extreme risk

* Tuesday
  - Freeze: Extreme risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:10 PM CDTFreeze WatchDDCBarber, Comanche, Kiowa, Pratt, Stafford13 hr

Nearby

Freeze Warnings in Kansas, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.